MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7311
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
An advocate called on behalf of the customer to report that the customer performed blood glucose testing with the contour® next gen meter and obtained readings of lo (indicative of a reading below 20 mg/dl) at 9:02 am and 9:03 am, 55 mg/dl at 9:03 am, 97 mg/dl at 9:04 am, and another lo reading at 9:08 am.There was no allegation of an adverse event.The advocate was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
Despite three follow-up attempts, the customer did not return the device for evaluation.Therefore, the in-house contour® next gen meter with (b)(6) and the in-house contour® next test strips from lot # 4bheg09a were used for in-house testing, using blood spiked with glucose at 134 mg/dl and 67 mg/dl, as determined by the ysi instrument in five replicates each.All tests recovered within the fit-for-use limits.

Brand Name
CONTOUR® NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key21652979
Report Number1810909-2025-00050
Device Sequence Number21159397
Product Code NBW
UDI-Device Identifier00301937311505
UDI-Public(01)00301937311505(17)260228(10)DW4BHEG09A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2026
Device Model Number7311
Device Catalogue Number83624710
Device Lot Number4BHEG09A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale